MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/140/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/140/150; PERIPHERAL DILATATION CATHETER
Model Number 380338
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 balloon catheter was selected for treatment of a moderately calcified lesion (70 percent stenosis degree) in the moderately tortuous left subclavian artery.After lesion crossing it was not possible to inflate the passeo-14 balloon catheter.The device was removed and another balloon was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned condition the balloon of the complaint instrument is not well folded anymore and has clearly been inflated.An inflation device filled with water was attached to the luer port of the inflation lumen and pressure was applied.Water was found leaking from the luer port of the guidewire lumen.Inside the hub a less than 1 mm cut was detected in the inner shaft, indicating penetration with a sharp-edged object.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.All tested instruments passed these tests.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on these findings it seems likely that the root cause for the complaint event is related to external factors during the procedure or its preparations.

Brand Name
PASSEO-14 2/140/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11957218
Report Number1028232-2021-03207
Device Sequence Number4403278
Product Code LIT
UDI-Device Identifier07640130433748
UDI-Public07640130433748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number380338
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04204614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1